dLife Diabetes Quizzes

How much do you know about kidney diease?

dLife Daily Tips

Practice makes near perfect at bedtime

Read More

Administering Glucagon

Blank
photo 1 of 8
Go Forward

Experiencing a hypoglycemic, or low blood sugar, episode can be scary - for both those with diabetes and the people around them. If a person with diabetes should lose consciousness due to a low, you should not attempt to give them food or drink due to the risk of choking and/or aspiration. Instead, they should be given a glucagon injection and emergency medical personnel should be called to the scene.

This slide show will show you how to administer a glucagon injection. This information is important for both caregivers to review and for people with diabetes to share with their loved ones, so that everyone is prepared in the event of an emergency.

Remember to always read, review, and follow the manufacturer's directions for use on your specific glucagon product.

Click here to download a printable PDF version of this slideshow

Reviewed by Joy Pape, RN, BSN, CDE, WOCN, CFNC. 8/14


Sign up for FREE dLife Newsletters

dLife Membership is FREE! Get exclusive access, free recipes, newsletters, savings, and much more! FPO

Congratulations!
You are subscribed!
Congratulations!
You are subscribed!
Congratulations!
You are subscribed!
Sponsor Specials
238 Views 0 comments
by Brenda Bell
Years before I was diagnosed with type 2 diabetes, The Other Half came out of a doctor's appointment with a diagnosis of "borderline diabetes" and an ADA exchange diet sheet. His health insurance agency followed up on the diagnosis with a glucometer and test strips. After a year or so of trying to follow the diet plan and test his glucose levels, things appeared to be back in "normal" range, and stood there until a couple of years after my own diagnosis. Shortly...
  • Watch dLifeTV online now!

    Click here for more info
  • Join the #1 Diabetes Community.

    Join Today!
  • Everything you need to know about Insulin.

    Click here